Children’s Liquid Cold Medicine Recall – What Parents Need to Know
Two flavors of children's liquid cold medicine are being voluntarily recalled nationwide due to the potential for overdosing.
The Perrigo Company is recalling two batches of its children’s guaifenesin grape liquid (100mg/5 mL) and three batches of its children's guaifenesin DM cherry liquid (100mg guaifenesin and 5mg dextromethorphan HBr/ 5 ml) sold in 4 oz. bottles.
The products are sold by distributors nationwide under a variety of brand names and are being recalled because some packages contain an oral dosing cup with incorrect dose markings. Using the flawed cups may lead to accidental overdosing.
"There have been no reports of adverse events to Perrigo as a result of the incorrect dosage markings," Perrigo's Chairman and CEO Joseph C. Papa said in a statement; however, Perrigo is urging parents that have a product with the corresponding labels and batch numbers listed below to discard the dosing device and product rather than try to figure out the correct dosage.
"Perrigo is taking this action to maintain the highest possible product quality standards for our retail customers and consumers. We are taking this action because it is the right thing to do," Papa continued.
According to Perrigo, possible side effects of an overdose of Guaifenesin DM, the main ingredient in the cold medicines being recalled, include "hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor and coma. Other effects have included nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression, and death."
Recalled lots, along with their corresponding branded labels, are listed below:
Note: If you have more than 5 affected products with the same Lot Number and/or more than 5 affected Lot Numbers, please call 1-888-345-0479.
Perrigo Company plc is an American international manufacturer of private label over-the-counter pharmaceutica.